MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71005
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 04/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the patient's records with nalu found no previous complaints or reports of issues with the system and the patient had previously indicated getting good pain relief, significant improvement in activity levels, and satisfaction with the system.The patient was previously being followed by a nalu employee who is no longer with the firm.The patient did not share any details with the current nalu representative as to approximate date of symptom onset or any other previous troubleshooting that was done.At the time of explant the system appeared to be functing as expected and placed appropriately.Cause of the lack of pain relief and reported "pinching" sensation are unknown and the system was not retained after explant and thus unavailable for further testing by the firm.
 
Event or Problem Description
The patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2024 to treat lower back pain.In (b)(6) 2024 the patient indicated in a survey that the pain level had been reduced from 8/10 down to 3/10 with use of the nalu system.On 04/12/2025 a nalu representative was notified by the physician that the patient was scheduled to have the nalu system explanted.The representative met with the patient on the day of the scheduled procedure and was told by the patient that the system was no longer providing relief and was causing "pinching" when activated.The patient was offered reprogramming and other troubleshooting however refused and adamantly requested removal.Fluoroscopic imaging was done on (b)(6) 2025 prior to explant and the physician stated that there was no obvious migration or other issues with the system.A full system explant was performed on (b)(6) 2025.During the procedure the physician visually evaluated the system and placement and again noted that there was no obvious issues with the system or placement.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
chelsea gutierrez
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7144010608
MDR Report Key21915928
Report Number3015425075-2025-00152
Device Sequence Number8729281
Product Code GZF
UDI-Device Identifier00812537036137
UDI-Public(01)00812537036137(11)230831(17)260831
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date08/31/2026
Device Model Number71005
Device Catalogue Number71005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Initial Report FDA Received Date04/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown